MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DEPUY1 GENTAMICIN CEMENT 40G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US DEPUY1 GENTAMICIN CEMENT 40G; BONE CEMENT : BONE CEMENT
Catalog Number 545031500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was referred post tka for infection.Surgeon choses to perform a one stage revision tka with a dual set up and placement of resorbable antibiotic beads.All well fixed were components removed and a thorough irrigation and debridement (i&d) was performed prior to prepping for new components.A portion of the anterior tibia came off when the tibia component was removed however the sleeve had good fixation when prepared.No delay was experienced.There was no loosening but depuy cement has been used.Doi: (b)(6) 2024.Dor: (b)(6) 2024.Affected side: right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Dmf# (b)(4).Trade name: gentamicin sulphate.Active ingredient(s): gentamicin sulphate.Dosage form: powder.Strength: 1.0g active in our cements.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, "it was reported that the patient is referred post tka for infection.Surgeon choses to perform a one stage revision tka with a dual set up and placement of resorbable antibiotic beads.All well fixed were components removed and a thorough i&d is performed prior to prepping for new components.A portion of the anterior tibia came off when the tibia component was removed however the sleeve had good fixation when prepared.No delay was experienced.There was no loosening but depuy cement has been used.Doi: (b)(6) 2024.Dor: (b)(6) 2024.Affected side: right knee".A manufacturing record evaluation was performed for the finished device product code- 545031500, lot - 3861174 and no non-conformances / manufacturing irregularities were identified.Manufacturing date: 06 sep 2022.Expiry date: 31 aug 2025.Quantity: (b)(4).Product checked: retained samples.Required testing: tm-t150 cement setting time there is one non-conformances associated with this batch.On review of the applicable nc it has been identified that the nc would not have contributed to the complaint event.The samples returned were tested in a temperature and humidity-controlled laboratory.Lot: 3861174 dough time: 01 min 22s (spec: 02 min 00s max) mix characteristics: soft.Setting time: 08 min 40s (spec: 07 min to 10 min 30s).The cement mixed and behaved as expected for the product type and met the appropriate control specification.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation was performed for the finished device product code- 545031500, lot - 3861174 and no non-conformances / manufacturing irregularities were identified.

Brand Name
DEPUY1 GENTAMICIN CEMENT 40G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19361822
Report Number1818910-2024-11199
Device Sequence Number3785414
Product Code MBB
UDI-Device Identifier10603295174264
UDI-Public10603295174264
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number545031500
Device Lot Number3861174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY1 GENTAMICIN CEMENT 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight56 KG